Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 137, NWS Atlanta, GA

June 8, 2007Fayette County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 8, 2007, 4:30 PM EDT for Fayette County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 4:30 PM EDT (20:30 UTC)
Expired
Jun 8, 2007, 5:15 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Fayette County, GA

The radar

The Atlanta radar (KFFC), 10 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:00 PM EDTTSTM WND GST 40Peachtree City, GAPUBLIC ESTIMATED WINDS OF 30-35 KTS. ALONG WITH HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 082030
SVRFFC
GAC113-082115-
/O.NEW.KFFC.SV.W.0137.070608T2030Z-070608T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 515 PM EDT

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 7 MILES WEST OF SANDY CREEK TO 10 MILES
  WEST OF PEACHTREE CITY TO 13 MILES WEST OF PEACHTREE CITY...MOVING
  EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KENWOOD AND FAYETTEVILLE.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3351 8458 3341 8462 3331 8451 3332 8440
      3341 8437 3355 8444

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:37 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 8, 3:37 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT FRI JUN 8 2007

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
UPPER RIDGE REMAINS THE DOMINATE FEATURE ACROSS THE SOUTHERN
STATES. THE CENTER OF THE RIDGE...HOWEVER...HAS DRIFTED SLIGHTLY
WEST OF ITS RECENT POSITION. STRONG SHORT WAVE MOVING THROUGH THE OHIO
VALLEY ALLOWING A WEAK COLD FRONT AND BETTER SOUTHERLY LOW-LEVEL
FLOW ACROSS THE AREA THEN WE HAVE SEEN IN SOME TIME. A WEAK SHORT
WAVE IS EVIDENT IN THE MID-LEVELS RIDING DOWN THE EAST SIDE OF THE
UPPER RIDGE. SURFACE INFLOW INTO THE NORTHERN U.S. SYSTEM HAS
ALLOWED DEWPOINTS TO SURGE INTO THE LOW 70S...THE HIGHEST VALUES
WE HAVE SEEN SO FAR THIS YEAR. THE HIGH DEWPOINTS AND HIGH
TEMPERATURES HAVE COMBINED TO CREATE A VERY UNSTABLE AIR MASS WITH
MUCAPES 4000-5000 J/KG ACROSS THE AREA THIS AFTERNOON. WITH AT
LEAST SOME MINIMAL DYNAMICS IN PLACE COMBINED WITH EXTREME
INSTABILITY...SCATTERED PULSE SHRA/TSRA HAVE DEVELOPED ACROSS MUCH
OF THE CWA THIS AFTERNOON. ONCE AGAIN...GIVEN THE EXTREME
INSTABILITY...NOT SURPRISED THAT A FEW OF THESE ARE BECOMING
SEVERE WITH 50 DBZ CORES AT OR ABOVE 30000 FT. WHILE DAYTIME
INSOLATION IS THE MAIN DRIVING FORCE BEHIND THE ACTIVITY...CANNOT
RULE OUT ISOLATED ACTIVITY CONTINUING OVERNIGHT GIVEN SLIGHT DYNAMIC
FORCING. THUS...I AM NOT COMFORTABLE WITH DROPPING POPS COMPLETELY
OVERNIGHT. THE WEAK FRONTAL BOUNDARY SHOULD DRIFT TO NEAR ATL-AHN
BY MORNING AND ANY ACTIVITY OCCURRING OVERNIGHT SHOULD BE IN THE
NORTH PART OF THE CWA. DURING THE DAY SAT...THE WEAK BOUNDARY
SHOULD DRIFT FURTHER SOUTH INTO CENTRAL GA SAT AND THE FOCUS FOR
ACTIVITY SHOULD MOVE FURTHER SOUTH AS WELL. MAX HEATING AND THE
FRONTAL BOUNDARY WILL COMBINE TO ALLOW ISOLATED TO SCATTERED
CONVECTION MAINLY SOUTH OF A LGC-AGS LINE FOR SAT
AFTERNOON...AGAIN ISOLD PULSE SEVERE CANNOT BE RULED OUT. MAV/MET
MOS POPS HAVE BEEN WAY TOO LOW LATELY...THUS HAVE GONE WELL ABOVE
MAV/MET MOS POPS FOR TONIGHT AND SAT. BY SUN...HOWEVER...NORTHERLY
FLOW ALOFT WILL INTENSIFY AS THE UPPER RIDGE STRENGTHENS TO THE
WEST ALLOWING THE FRONTAL BOUNDARY TO SINK FURTHER SOUTH TOWARD
THE FL BORDER. DEWPOINTS FALL INTO THE 50S AND LOW 60S BY SUN.
GFS/NAM HAVE BEEN VERY CONSISTENT WITH A DRY FORECAST FOR THE CWA
FOR SUN. WILL NOT CARRY ANY POPS FOR SUN AT THIS TIME. ONCE
AGAIN...MAV/MET/FWC MOS TEMPS LOOK REASONABLE FOR MINS. THE MAV
MOS TEMPS CONTINUE TO BE 3-5 DEGREES TOO HIGH FOR MAX TEMPS AND
THESE HAVE BEEN LOWERED ONCE AGAIN. HIGHS OF 96-98 JUST DO NOT
LOOK REASONABLE GIVEN NORTHERLY FLOW ALOFT. NONETHELESS...TEMPS
NEAR +20C AT 850MB THE NEXT FEW DAYS WILL KEEP TEMPS IN MOST AREAS
ABOVE NORMAL...NEAR 90 OR BETTER. SUN SHOULD BE THE HOTTEST DAY
WITH NEAR FULL SUNSHINE AND MOSTLY DRY GROUND IN PLACE.

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE UPPER RIDGE REMAINS THE DOMINATE FEATURE THROUGH MUCH OF NEXT
WEEK. THE CENTER OF THE RIDGE SHOULD REMAIN JUST WEST OF THE AREA
THROUGH MID-WEEK AND THEN DRIFT FURTHER WEST INTO THE SW U.S.
TOWARD THE END OF THE WEEK. THUS...THE BEST CHANCE OF ANY
MEANINGFUL RAIN WILL NOT RETURN TO THE FORECAST UNTIL AT LEAST THE
END OF THE WEEK. NORTHERLY FLOW ALOFT WILL REMAIN IN PLACE AND
GRADUALLY INTENSIFY THROUGH THE WEEK AS THE UPPER RIDGE BACKS OFF
TO THE WEST. THE GFS HAS BEEN QUITE CONSISTENT FROM RUN-TO-RUN
SHOWING MOISTURE CREEPING INTO THE EASTERN SECTIONS MON...BUT
ESPECIALLY TUE-WED. IT ALSO CLEARLY HAS SOME CONVECTIVE FEEDBACK
PROBLEMS IN THE TUE-WED PERIOD. IN GENERAL...A DRY FORECAST
APPEARS TO BE THE RULE THROUGH WED...BUT AM NOT COMFORTABLE WITH NO
MENTION OF POPS IN EC/SE SECTIONS AS SFC EASTERLY FLOW BRINGS
MOISTURE IN OFF THE ATLANTIC. 500MB TEMPS DROP INTO THE -10C/-11C
RANGE...RESULTING IN STEEPER LAPSE RATES. THUS...AFTERNOON
DIURNAL SEA BREEZE ACTIVITY WILL BE A POSSIBILITY EAST AFTERNOON
MON-WED...BUT ESPECIALLY TUE- WED. BY THU...THE UPPER RIDGE HAS
FLATTENED ENOUGH TO ALLOW WEAK SHORT WAVE ENERGY TO MOVE TOWARD
THE AREA FROM THE NW. SFC FLOW BECOMES SW AND DEWPOINTS RETURN
BACK TO NEAR 70 FOR MUCH OF THE CWA. FRI APPEARS TO BRING THE BEST
CHANCE FOR SCT CONVECTION TO THE AREA. VERY WARM TEMPS NEAR +20C
REMAIN IN PLACE AT 850MB...ONLY COOLING SLIGHTLY TOWARD MID-WEEK.
THUS...MAX TEMPS SHOULD REMAIN CLOSE TO 90 MUCH OF THE UPCOMING
WEEK. LOWER DEWPOINTS THE FIRST PART OF THE WEEK WILL ALLOW MIN
TEMPS TO FALL INTO THE 60S...BUT BY THE END OF THE WEEK MUGGY LOWS
INT HE 70S WILL BE BACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  92  66  93  67 /  30  20   5   5   5
ATLANTA         72  89  69  91  70 /  30  20   5   5   5
BLAIRSVILLE     66  83  57  88  63 /  30  10   5  10  10
CARTERSVILLE    69  89  64  91  63 /  30  10   5   5   5
COLUMBUS        73  93  72  95  71 /  20  30   5   5   5
GAINESVILLE     70  89  66  90  67 /  30  10   5  10  10
MACON           71  93  68  95  68 /  20  30   5   5   5
ROME            69  90  66  93  63 /  30  10   5  10  10
PEACHTREE CITY  68  90  63  92  63 /  30  20   5   5   5
VIDALIA         73  93  74  93  71 /  20  30  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/12
Hazardous weather outlook, Jun 8, 12:15 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EDT FRI JUN 8 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1215 PM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTH AND PORTIONS
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE PERSISTS OVER THE SOUTHEAST TODAY. SOUTHWEST SURFACE
FLOW WILL BRING INCREASED GULF MOISTURE ACROSS THE AREA THROUGH
TONIGHT.  AFTERNOON HEATING INCREASE INSTABILITY ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON WILL BE WIND
GUSTS TO 50 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO CONTROL THE SOUTHEAST WITH WEAK DYNAMICS
ALOFT. HOWEVER...AFTERNOON HEATING WILL AID THUNDERSTORM DEVELOPMENT
THROUGH THIS EVENING. THE AIR MASS WILL BECOME UNSTABLE WITH LIFTED
INDEX VALUES RANGING FROM -2 TO -3...AND CAPES FROM 2000 TO 3000.
WITH LITTLE DYNAMIC FORCING...THE THUNDERSTORMS WILL BE WIDELY
SCATTERED AND A FEW MAY PULSE TO SEVERE LIMITS. THE MOST LIKELY AREA
FOR SEVERE THUNDERSTORMS WILL BE NORTH AND WEST OF A COLUMBUS TO
ATHENS LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN MONDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 8, 3:45 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT FRI JUN 8 2007

GAZ042-052-082030-
345 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
HEARD AND CARROLL COUNTIES UNTIL 430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HEARD AND CARROLL COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FROLONA...EPHESUS...TYUS...SIMPSON...
ROOPVILLE...CENTRALHATCHEE AND LOWELL. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 3:45 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT FRI JUN 8 2007

GAZ019-020-082015-
345 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BARTOW AND FLOYD COUNTIES UNTIL 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EUHARLEE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BARTOW AND FLOYD COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE STILESBORO...KINGSTON...EUHARLEE...
CASSVILLE...RED TOP MOUNTAIN STATE PARK...EMERSON AND CARTERSVILLE.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 3:47 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT FRI JUN 8 2007

GAZ041-082030-
347 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
HARALSON COUNTY UNTIL 430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TALLAPOOSA...BUDAPEST...WACO...BUCHANAN...BREMEN
AND DRAKETOWN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 3:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT FRI JUN 8 2007

GAZ032-033-043-044-082030-
357 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DOUGLAS...COBB AND FULTON COUNTIES UNTIL 430 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AUSTELL TO SWEETWATER CREEK STATE PARK...
MOVING SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DOUGLAS...COBB AND FULTON COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SWEETWATER CREEK STATE
PARK...CHAPEL HILL...LITHIA SPRINGS...AUSTELL...SMYRNA...SIX FLAGS...
MABLETON...FAIRBURN...UNION CITY...EAST POINT...ATLANTA...TURNER
FIELD...GRANT PARK...HAPEVILLE AND COLLEGE PARK. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Jun 8, 4:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     CEDARTOWN               34.02N 85.26W
06/08/2007                   POLK               GA   COUNTY OFFICIAL

            911 CENTER REPORTED DOWNED TREE ALONG CAVE SPRING ROAD IN
            NORTHWEST PART OF CEDARTOWN.

&&

SBK
Special weather statement, Jun 8, 4:16 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT FRI JUN 8 2007

GAZ044-052-053-055-082100-
416 PM EDT FRI JUN 8 2007

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM PALMETTO TO FRANKLIN...MOVING EAST
AT 20 MPH. RADAR INDICATES THAT WINDS OF 40 TO 45 MPH ARE POSSIBLE
WITH THIS ACTIVITY.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:45 PM EDTSevere Thunderstorm WarningFFCBartow30 min
Jun 8, 3:05 PM EDTSevere Thunderstorm WarningFFCPolk25 min
Jun 8, 4:17 PM EDTSevere Thunderstorm WarningFFCFulton28 min
Jun 8, 4:22 PM EDTSevere Thunderstorm WarningFFCCoweta38 min
Jun 8, 4:39 PM EDTSevere Thunderstorm WarningFFCCherokee36 min
Jun 8, 4:55 PM EDTSevere Thunderstorm WarningFFCClayton35 min
Jun 8, 5:04 PM EDTSevere Thunderstorm WarningFFCWalton26 min
Jun 8, 5:29 PM EDTSevere Thunderstorm WarningFFCGwinnett46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.